Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 25, 2023, 8:26 PM CDT for Borden County, Scurry County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2023, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 25, 2023, 9:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 116 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 9:25 PM CDT | HAIL 1.75 | 5 Ne Union, TX | HAIL OBSERVED NEAR US84 AND CR258. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WUUS54 KMAF 260126
SVRMAF
TXC033-415-260230-
/O.NEW.KMAF.SV.W.0007.230426T0126Z-230426T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
826 PM CDT Tue Apr 25 2023
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northern Scurry County in western Texas...
Eastern Borden County in western Texas...
* Until 930 PM CDT.
* At 826 PM CDT, a severe thunderstorm was located over Justiceburg,
or 9 miles west of Lake Alan Henry, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Snyder, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 10066 3260 10128 3296 10133 3296 10117
3297 10105 3296 10085
TIME...MOT...LOC 0126Z 328DEG 25KT 3301 10123
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
871 follow-up statement
366
WWUS54 KMAF 260159
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
859 PM CDT Tue Apr 25 2023
TXC033-260208-
/O.CAN.KMAF.SV.W.0007.000000T0000Z-230426T0230Z/
Borden TX-
859 PM CDT Tue Apr 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BORDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3280 10066 3264 10117 3296 10117 3297 10105
3296 10085
TIME...MOT...LOC 0158Z 328DEG 25KT 3282 10109
$$
TXC415-260230-
/O.CON.KMAF.SV.W.0007.000000T0000Z-230426T0230Z/
Scurry TX-
859 PM CDT Tue Apr 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN SCURRY COUNTY...
At 858 PM CDT, a severe thunderstorm was located near Fluvanna, or 12
miles northwest of Snyder, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Snyder, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 10066 3264 10117 3296 10117 3297 10105
3296 10085
TIME...MOT...LOC 0158Z 328DEG 25KT 3282 10109
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:56 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 25, 6:56 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 656 PM CDT Tue Apr 25 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday night) Issued at 221 PM CDT Tue Apr 25 2023 Early morning clouds have dispersed and we are left with abundant sunshine across West TX and southeastern NM this afternoon. Temperatures are warming nicely into the upper 70s to lower 80s. As we head through this evening, a mid level short wave trough will approach from the west. A sfc low will develop INVOF the TX Panhandle with attendant dryline extending swd into the TX South Plains. Modest lift associated with the approaching short wave along with growing instability will result in the development of isolated showers and thunderstorms across far northern portions of the region. A few storms could become strong to marginally severe with hail up to one inch in diameter and damaging winds being the main threats. Storms will track ESE through tonight, potentially clipping the far NE Permian Basin, but should otherwise remain out of our forecast area. The dryline will retreat wwd after sunset, transporting low level moisture back into the area. This uptick in moisture will keep lows warmer overnight across the Permian Basin and Lower Trans Pecos, mainly in the mid 50s w/a few 40s across the western high terrain. On Wednesday, a 500 hPa short wave trough will dive through the Four- Corners region and eject into the Southern Plains. A sfc low will spin up across the TX Panhandle by the afternoon. As this occurs, the dryline will mix ewd into the Big Country and Concho Valley. This is where rain chances will be highest, however a few storms could develop over the far E Permian Basin and race ewd, quickly becoming severe. Meanwhile, a cold front will advance swd into the Permian Basin and SE New Mexico after 21Z, ushering in cooler temperatures and dry air. Winds will increase along the leading edge of the cold front with gusts over 30 mph expected. Blowing dust will also be possible, especially along the I-20 corridor. There could be strong gap winds through GDP, but this should be brief. Winds will slacken off early Thursday morning with lows falling into the upper 30s to mid 40s. -Salerno && .LONG TERM... (Thursday through Tuesday) Issued at 221 PM CDT Tue Apr 25 2023 Cluster analyses, analogs, and ensemble guidance all point to a deep upper low developing over the Great Lakes/Midwest in the Thursday to Saturday range. In the meantime, the flow over the CONUS becomes amplified, with an anomalous short wave ridge over the Rockies and a developing low off the California coast. In the Thursday through Friday time frame, we're in northwesterly flow aloft, and a short wave trough wrapping around the periphery of the anomalously deep low will induce sufficient surface anticyclogenesis over the central Plains to push a fairly significant front through the area Friday. Timing is problematic this far out and have opted to retain the NBM solution given a large spread seen in the temperature distribution, but it's also possible that we could see cooler temperatures behind the front Friday and Saturday. Could see some blowing dust with and behind frontal passage but it is hard to define these locations three days in advance. In any event, temperatures rebound to above seasonal levels Sunday through Tuesday with dry conditions expected. After Tuesday, ensembles, analogs, and cluster analyses indicate increasingly southwest flow aloft. Ordinarily, this time of year, this would mean an uptick in severe weather chances. However, moisture has been hard to come by this far west, so if there's any convection, it will be across our far eastern zones next week. The rest of the area will remain dry. Unfortunately. -bc && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Tue Apr 25 2023 VFR overall but could see a brief intrusion of MVFR cigs after 10z at MAF. S to SW wind this evening then a cold front moves down into the area overnight... will see a wind shift to the N. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 57 84 46 78 / 10 10 10 10 Carlsbad 50 80 43 83 / 0 0 0 0 Dryden 55 91 55 83 / 0 0 30 10 Fort Stockton 56 85 48 81 / 0 0 10 10 Guadalupe Pass 52 71 43 76 / 0 0 0 0 Hobbs 47 76 39 79 / 10 0 10 10 Marfa 45 79 39 80 / 0 0 0 0 Midland Intl Airport 55 83 45 80 / 0 0 10 10 Odessa 55 82 46 79 / 0 0 10 10 Wink 50 85 43 81 / 0 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...24 LONG TERM....70 AVIATION...72
Hazardous weather outlook, Apr 25, 3:05 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 305 PM CDT Tue Apr 25 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-262015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 305 PM CDT Tue Apr 25 2023 /205 PM MDT Tue Apr 25 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Isolated thunderstorms (10-20% chance) are possible this afternoon and evening over the western Low Rolling Plains. A few of these storms could be strong, producing small hail, gusty winds, and occasional lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 25, 5:52 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
552 PM CDT Tue Apr 25 2023
TXZ048-252315-
Scurry TX-
552 PM CDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southeastern Scurry
County through 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Snyder, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hermleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 10078 3275 10088 3290 10066 3263 10066
TIME...MOT...LOC 2252Z 240DEG 17KT 3271 10076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:37 PM CDT | Tornado Warning | MAF | Scurry | 37 min |
| Apr 25, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.